Alert archive / Missouri / Flash Flood Warnings in 2001

Flash Flood Warning 38, NWS Springfield, MO

June 14, 2001Barton County, Jasper County, Vernon County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 14, 2001, 5:10 PM CDT for Barton County, Jasper County, Vernon County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 14, 2001, 5:10 PM CDT (22:10 UTC)
Expired
Jun 14, 2001, 8:30 PM CDT
In force
3 hr
Issued by
NWS Springfield, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Barton County, MO, Jasper County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 100 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2001-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1604 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2001-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1604 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
896 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
259 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 142214
FFWSGF
MOC011-097-217-150130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
510 PM CDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JASPER COUNTY IN SOUTHWEST MISSOURI
  BARTON COUNTY IN SOUTHWEST MISSOURI
  VERNON COUNTY IN WEST CENTRAL MISSOURI

* UNTIL 830 PM CDT

AT 505 PM...THUNDERSTORMS HAVE PRODUCED ONE TO THREE INCHES OF 
RAINFALL OVER PORTIONS OF JASPER...BARTON AND VERNON COUNTIES SINCE 
3 PM. THE PUBLIC REPORTED OVER TWO INCHES OF RAINFALL 6 MILES NORTH 
OF LAMAR IN LESS THAN ONE HOUR...WITH SOME MINOR FLOODING 
DEVELOPING.  

ADDITIONAL THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER NORTHEAST 
OKLAHOMA WILL MOVE INTO THESE COUNTIES THROUGH 8 PM...WITH AN 
ADDITIONAL ONE TO TWO INCHES POSSIBLE. 

COUNTY ROADS NORTH OF LAMAR HAVE BEEN REPORTED FLOODED AT THIS TIME 
AND ADDITIONAL RAINFALL WILL LIKELY CAUSE THESE ROADWAYS TO BE 
IMPASSABLE THIS EVENING.
 
REMEMBER EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH 
FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS 
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW WATER CROSSINGS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT.

LAT...LON 3805 9465 370S4 9463 3703 9407 3804 9408

JLT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 12:51 PM CDT, 4 hours 19 minutes earlier.

Area forecast discussion, Jun 14, 12:51 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1251 PM CDT THU JUN 14 2001

EARLY AFD DUE TO ANTICIPATED SEVERE WEATHER THIS AFTERNOON.

1ST PERIOD FORECAST CHALLENGE PCPN CHANCES TONIGHT...REST OF
FORECAST IS TEMPERATURES.

COLD FRONT EXTENDS FROM ERN KS TO ERN NEBRASKA...DEWPOINTS IN LOW
70S AHEAD OF FRONT...MAINLY IN THE 50S BEHIND FRONT. TSRA EXTENDS
FROM SE KS THROUGH EXTREME SW MO AND INTO N CENTRAL MO.

5H/7H WINDS ARE SW WHICH IS PARALLEL SHOULD SLOW THE COLD FRONT
MOVEMENT TO THE EAST...AT LEAST THAT WHAT ETA IS SHOWING.  NGM HAS
THE FRONT MOVING MUCH FASTER WILL LEAN TOWARDS THE SLOWER ETA FOR
FRONTAL MOVEMENT.

FRIDAY WILL LEAVE LOW POPS IN FOR ERN ZONES FOR THE MORNING HOURS...
REST OF THE CWA SHOULD QUICKLY CLEAR OUT AROUND 12Z.  REST OF
FORECAST LOOKS DRY WITH A WARMING TREND BEGINNING THIS WEEKEND.

EXTENDED FORECAST...MRF SHOW 5H TROF LATE THURSDAY OVER MO...BUT
WILL LEAVE DRY FOR NOW.

FOR PRELIMINARY COORDINATION ONLY...

FCSTID = 07/SS
SGF   62  84  60  87 /  70  10  5  0
JLN   61  85  61  89 /  70  10  5  0
UNO   64  87  59  88 /  70  30  5  0
VIH   60  84  58  87 /  70  30  5  0

.SGF...
MO...NONE.
KS...NONE.

In the hours before

Special weather statement, Jun 14, 1:00 PM CDT, 4 hours 10 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT THU JUN 14 2001

...CHANCE OF SEVERE THUNDERSTORMS TODAY AND TONIGHT...

A COLD FRONT OVER EASTERN KANSAS WILL BRING THE CHANCE OF SEVERE
THUNDERSTORMS ACROSS THE AREA TODAY AND TONIGHT. THUNDERSTORM
ACTIVITY ALREADY EXTENDS FROM SOUTHEAST KANSAS INTO PORTIONS OF
CENTRAL MISSOURI AND WILL CONTINUE TO INCREASE IN COVERAGE THIS
AFTERNOON...ESPECIALLY ALONG AND WEST OF A SPRINGFIELD TO LAKE OF THE
OZARKS LINE.

THE CHANCE OF SEVERE WEATHER WILL CONTINUE THIS EVENING ACROSS
THE ENTIRE AREA WITH THE BEST CHANCE OF SEVERE WEATHER WEST OF A
JOPLIN TO SPRINGFIELD TO BRANSON LINE. DAMAGING WINDS...LARGE HAIL...
LOCALIZED FLOODING AND EVEN AN ISOLATED TORNADO WILL BE POSSIBLE.

SPOTTER AND EMERGENCY MANAGER ACTIVATION WILL LIKELY BE NEEDED
THIS AFTERNOON AND EVENING...ESPECIALLY OVER SOUTHEAST KANSAS AND
SOUTHWEST MISSOURI.

.EXTENDED OUTLOOK...
NO SEVERE WEATHER EXPECTED THROUGH THE PERIOD.

SS

@RUKWBCeKDENWWUS35 KSGF 141800
SPSSGF
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT THU JUN 14 2001

...CHANCE OF SEVERE THUNDERSTORMS TODAY AND TONIGHT...

A COLD FRONT OVER EASTERN KANSAS WILL BRING THE CHANCE OF SEVERE
THUNDERSTORMS ACROSS THE AREA TODAY AND TONIGHT. THUNDERSTORM
ACTIVITY ALREADY EXTENDS FROM SOUTHEAST KANSAS INTO PORTIONS OF
CENTRAL MISSOURI AND WILL CONTINUE TO INCREASE IN COVERAGE THIS
AFTERNOON...ESPECIALLY ALONG AND WEST OF A SPRINGFIELD TO LAKE OF THE
OZARKS LINE.

THE CHANCE OF SEVERE WEATHER WILL CONTINUE THIS EVENING ACROSS
THE ENTIRE AREA WITH THE BEST CHANCE OF SEVERE WEATHER WEST OF A
JOPLIN TO SPRINGFIELD TO BRANSON LINE. DAMAGING WINDS...LARGE HAIL...
LOCALIZED FLOODING AND EVEN AN ISOLATED TORNADO WILL BE POSSIBLE.

SPOTTER AND EMERGENCY MANAGER ACTIVATION WILL LIKELY BE NEEDED
THIS AFTERNOON AND EVENING...ESPECIALLY OVER SOUTHEAST KANSAS AND
SOUTHWEST MISSOURI.

.EXTENDED OUTLOOK...
NO SEVERE WEATHER EXPECTED THROUGH THE PERIOD.

SS
Special weather statement, Jun 14, 1:56 PM CDT, 3 hours 14 minutes before
KSZ073-097-101-MOZ055>057-066>069-077>081-088>092-094-150100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
156 PM CDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 424...IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING. THIS SEVERE
THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES...

IN MISSOURI:

BARTON...BENTON...CAMDEN...CEDAR...DADE...DALLAS...GREENE...
HICKORY...JASPER...LACLEDE...LAWRENCE...MILLER...MORGAN...POLK...ST.
CLAIR...VERNON...WEBSTER AND WRIGHT.

IN KANSAS:

BOURBON...CHEROKEE AND CRAWFORD.

SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BOLIVAR...
CAMDENTON...FORT SCOTT...JOPLIN...LEBANON...MOUNT VERNON...NEVADA...
OSAGE BEACH...PITTSBURG...SPRINGFIELD AND STOCKTON.

A COLD FRONT MOVING INTO THE MISSOURI OZARKS THIS AFTERNOON WILL
TRIGGER NUMEROUS THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA.
WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN
ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

CISSELL/SHUMWAY
Special weather statement, Jun 14, 2:16 PM CDT, 2 hours 54 minutes before
MOZ093-095-096-101>104-150100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
216 PM CDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 425...IN
EFFECT UNTIL 800 PM CDT THURSDAY EVENING. THIS TORNADO WATCH INCLUDES
THE FOLLOWING COUNTIES...

IN MISSOURI:

BARRY...CHRISTIAN...DOUGLAS...MCDONALD...NEWTON...STONE AND TANEY.

SOME CITIES IN THIS TORNADO WATCH INCLUDE AVA...BRANSON...MONETT...
NEOSHO AND OZARK.

A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF SEVERE WEATHER...INCLUDING TORNADOES...LARGE HAIL...
AND DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE
WEATHER MAY NOT BEs IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.

SS/DC
Local storm report, Jun 14, 5:06 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
506 PM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0200 PM    COLLINS                   MO   FLOOD
06/14/01   ST.CLAIR                       WATER OVER THE ROAD ON
                                          HIGHWAYS 13 AND 54 NEAR
                                          COLLINS. REPORTED BY
                                          VOLUNTEER OBSERVER.

0255 PM    WEAUBLEAU                 MO   FLOOD
06/14/01   HICKORY                        FLOODING REPORTED AT
                                          HIGHWAY 54 NEAR
                                          WEAUBLEAU.  HIGHWAY 83
                                          NEAR WHEATLAND ALSO
                                          FLOODED. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0300 PM    FRISTOE                   MO   FLOOD
06/14/01   BENTON                         HIGHWAY 65 FLOODED NEAR
                                          FRISTOE. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0308 PM    HUMANSVILLE               MO   .75 INCH HAIL
06/14/01   POLK                           REPORTED BY EMERGENCY
                                          MANAGEMENT.

0340 PM    HUMANSVILLE               MO   WIND DAMAGEf
06/14/01   POLK                           TREE KNOCKED DOWN OVER
                                          POWER LINES...REPORED
                                          BY ELECTRIC COOPERATIVE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 1:23 PM CDTFlash Flood WarningSGFBarton, Cedar, St. Clair, Vernon3 hr
Jun 14, 2:35 PM CDTFlash Flood WarningSGFBenton, Hickory6 hr
Jun 14, 3:25 PM CDTSevere Thunderstorm WarningSGFHickory, Polk50 min
Jun 14, 4:30 PM CDTFlash Flood WarningSGFSt. Clair4 hr
Jun 14, 5:32 PM CDTFlash Flood WarningSGFCedar3 hr
Jun 14, 5:37 PM CDTSevere Thunderstorm WarningSGFHickory, Polk38 min
Jun 14, 6:19 PM CDTSevere Thunderstorm WarningSGFBarry26 min
Jun 14, 6:28 PM CDTFlash Flood WarningSGFPolk3 hr
Jun 14, 6:45 PM CDTSevere Thunderstorm WarningSGFMorgan30 min

Nearby

Flash Flood Warnings in Missouri, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.